Couldn't find what you looking for?

TRY OUR SEARCH!


Hi. I was taking Dilantin. However, I have noticed long term Dilantin usage is causing me balance problems. Yesterday I fell down like a rock. I didn`t passed out and my doc claims it wasn`t an epileptic seizure. My EEG results seem normal. Is there a problem with long term Dilantin usage?

Loading...


Hi. Problems with your balance can be caused by many things, including seizures and meds. Dilantin may cause balance problems. Maybe you have started to take low doses of Dilantin? Adjusting your dose of Dilantin may be helpful. However, balance problems don`t have to be related to doses of Dilantin. It is not recommended to change meds without talking to your doc first. And I guess there are certain tests that will show the cause of your seizure. I suffer from epilepsy and I always pass out when I have a seizure. I am taking Dilantin and I feel better. I was thinking that I should stop taking the med, but my doc told me that is not such a good idea.
Reply

Loading...

My husband has been on Dilantin for seizures for over 25 years. In the last 5 years, I have seen a progressive loss of coordination and balance. He falls quite often and has had to give up many activities. Does anyone know if a patient quits taking Dilantin (under a dr. care and starts a different drug) will these symptoms dissapear or is there actual damage?
Are there any medicines that work as well?
Reply

Loading...

To all Dilantin users having trouble with balance :I had been having trouble with balance that gradually turned into me "eating" the bathroom floor. I was more like a drunk than an unbalanced person. My Doc. immediately had me come in to have my blood levels checked. They were way above where they are suppose to be. He is still trying to get me back on track. I go again this week to have it checked again. Being unbalanced is listed as a sided effect.
Reply

Loading...

No. I was only on Dilantin for three years and my balance, feet, loss coordination have all remained having been off of it for two.
Reply

Loading...


Yes. I have been taking Dilantin since 1978. Two years ago I had a prioblem with Dilantin toxicity which landed me in the hospital. Be sure, if you are having memory problems, that you keep a daily log, or get one of those 7-day pill holders. In the last few months, my Dilantin levels have been within therapeutic ranges (although on the high end of those ranges) and, lo and behold, I have been experiencing balance and coordination problems quite reminiscent of my toxicity episode. My neurologist has decided it's time to phase me off Dilantin and onto Lamictal, which is way less expensive than it use to be (I was on it once before but the cost was prohibitive). You may wish to ask your doctor about switching to another seizure med, if he hasn't already broached the subject with you. Em Jay

Reply

Loading...

My doctor tried taking me off Dilantin saying that if I stay on it I would end up in a wheel chair. He changed me to Lamictal. It was horrible. Side effects made me feel awful. I asked for my Dilantin back. I started taking Dilantin over 50 years ago. I had good results then and still have no seizure problems. I am having some issues with my legs hurting all the time. I wonder if that is a dilantin issue. I just don't want to mess with my Dilantin again.
I take it and Phenobarbitol for seizure control.My last siezure was in 1981.
Reply

Loading...

Thanks for the information! I've been on Dilantin then generic Phenytoin for 15 years. I started chewing my tongue at night & my doctor increased my dosage. Since then a small balance difficulty (got memory problems too) has become a bear. I'm going to ask about other choices today!
Reply

Loading...